Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 6, 2012, 4:13 PM CDT for Vernon County, Missouri. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 4:13 PM CDT (21:13 UTC)
- Expired
- May 6, 2012, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
County Vernon County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:38 PM CDT | HAIL 1 | 4 S Nevada, MO | |
| May 6, 4:42 PM CDT | HAIL 1.75 | Nevada, MO | |
| May 6, 4:45 PM CDT | TSTM WND GST 60 | Nevada, MO | |
| May 6, 4:55 PM CDT | TSTM WND DMG | Nevada, MO | LARGE ELM TREE AND POWERLINE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS83 KSGF 062113 SPSSGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 413 PM CDT SUN MAY 6 2012 MOZ066-077-062145- BARTON MO-VERNON MO- 413 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BARTON AND SOUTH CENTRAL VERNON COUNTIES UNTIL 445 PM CDT... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERDELLA...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE NEVADA...SHELDON AND VERDELLA. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3788 9437 3770 9409 3753 9441 3762 9452 TIME...MOT...LOC 2113Z 222DEG 9KT 3764 9441 $$ HATCH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 6, 2:29 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 6, 2:29 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT SUN MAY 6 2012 .DISCUSSION... //MESOSCALE DISCUSSION ISSUED AT 208 PM// AN OUTFLOW BOUNDARY CONTINUES TO MOVE ACROSS SOUTHWEST MISSOURI...AND WILL NEED TO BE WATCHED CLOSELY FOR SEVERE THUNDERSTORM DEVELOPMENT. AN EXTREMELY UNSTABLE ENVIRONMENT EXISTS ACROSS SOUTHERN AND CENTRAL MISSOURI. RUC SUGGESTS THAT 4000 J/KG OF MIXED LAYER CAPE IS NOW PRESENT FOR UPDRAFTS TO WORK WITH. THE ONE MITIGATING FACTOR IS SHEAR VALUES...WHICH ARE VERY LOW. DEEP LAYER SHEAR IS ONLY ABOUT 10 TO 20 KNOTS...WHILE LOW LEVEL HELICITIES ARE UNDER 50 M2S2. THE PRIMARY RISK WITH STORMS THAT DEVELOP WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 70 MPH...AND LARGE HAIL TO THE SIZE OF GOLF BALLS. A 0-4KM THETA E DIFFERENTIAL RANGING BETWEEN 35 AND 40 DEGREES...SUGGESTS A HIGH LIKELIHOOD OF DOWNBURSTS. CURRENTLY...THE LINE SEGMENT MOVING INTO BARRY COUNTY WILL HAVE A HIGH RISK FOR PRODUCING DAMAGING WIND GUSTS. WE WILL NEED TO MONITOR FOR IMPACTS OVER TABLE ROCK LAKE...AS MANY BOATERS ARE ON THE LAKE THIS AFTERNOON. THIS STORM IS CATCHING ABOUT 25 KNOTS OF 0-3 KM SHEAR...WITH A NEAR PERPENDICULAR INTERACTION...WHICH COULD INCREASE THE STRENGTH OF THE LINE SEGMENT FOR THE NEXT HOUR OR SO. CRAMER FOR TONIGHT...COLD FRONT WILL BE SLOWER TO MOVE INTO THE AREA...BUT WILL BE THE SECONDARY FOCUS FOR STRONG TO SEVERE CONVECTION WITH THIS SYSTEM. IN ADDITION...A WEAK SHORTWAVE WILL TRACK EAST-NORTHEAST OUT OF OKLAHOMA THIS AFTERNOON INTO WESTERN MISSOURI THIS EVENING INTO THE OVERNIGHT HOURS. THE SHORTWAVE AND COLD FRONT WILL INTERACT WITH AN UNSTABLE ENVIRONMENT TO PRODUCE STRONG TO SEVERE STORMS. SHEAR VALUES LOOK TO BE ON THE WEAK SIDE HOWEVER WITH THE STRONG INSTABILITY AND LARGE THETA-E DIFFERENCES WILL SEE A THREAT FOR DOWNBURSTS ALONG WITH LARGE HAIL. SEVERE RISKS WILL BEGIN TO WEAKEN TOWARDS THE LATE EVENING INTO THE OVERNIGHT HOURS AS THE INSTABILITY DIMINISHES. THERE WILL ALSO BE A RISK OF TRAINING STORMS TONIGHT ALONG THE FRONT AND COULD SEE SOME FLASH FLOODING DEVELOP IF THIS OCCURS...ESPECIALLY OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI WHICH HAD THE HEAVIEST RAINFALL WITH THE PAST SYSTEM. THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY AS THE FRONT WILL SLOWLY TRACKS SOUTHEAST THROUGH THE AREA. THERE WILL REMAIN A RISK OF SEVERE STORMS OVER SOUTH CENTRAL MISSOURI...ESPECIALLY DURING THE LATE MORNING AND AFTERNOON HOURS WHERE THE INSTABILITY WILL INCREASE AHEAD OF THE FRONT. THE FRONT SHOULD CLEAR THE AREA BY MONDAY NIGHT WITH A STRONG UPPER LEVEL TROUGH EXPECTED TO SWING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY. THIS SHOULD BRING A COOLER AND DRIER AIR MASS TO THE AREA. NORTHWEST FLOW ALOFT WILL ESTABLISH OVER THE FORECAST AREA FOR A GOOD PORTION OF THE REMAINDER OF THE WEEK WHICH SHOULD KEEP THE COOLER TEMPERATURES OVER THE REGION. THE NEXT SYSTEM TO AFFECT THE AREA WILL ARRIVE FRIDAY NIGHT INTO THE WEEKEND WHICH WILL BRING THE NEXT CHANCE OF THUNDERSTORMS. LINDENBERG && .AVIATION... PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL NEED TO MONITOR RADAR TRENDS THIS AFTERNOON...THIS EVENING...AND THROUGH TONIGHT. A COLD FRONT IS APPROACHING THE REGION...WHICH WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. ANY SHOWER OR THUNDERSTORM THAT DIRECTLY IMPACTS AN AIRFIELD...COULD CAUSE SOME VERY GUSTY WINDS...HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. THE ENVIRONMENT THIS AFTERNOON AND EVENING WILL BE IDEAL FOR DOWNBURST WIND GUSTS. RAIN WILL EXIT THE REGION AFTER MIDNIGHT TONIGHT...GIVING WAY TO FAIR WEATHER FOR SEVERAL DAYS STARTING TOMORROW MORNING. AS THE FRONT SHIFTS THROUGH SOUTHERN MISSOURI TONIGHT...SURFACE WINDS WILL SHIFT TO THE WEST AND NORTHWEST. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 6, 3:32 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 PM CDT SUN MAY 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 332 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SEVERE THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND PORTIONS OF THE MISSOURI OZARKS THIS AFTERNOON. LARGE HAIL UP TO THE SIZE OF GOLF BALLS...AND THUNDERSTORM WIND GUSTS IN EXCESS OF 70 MPH WILL BE THE PRIMARY HAZARDS. LOCALIZED FLASH FLOODING CAN ALSO BE EXPECTED. THESE STORMS WILL INITIALLY DEVELOP ALONG AN OUTFLOW BOUNDARY THIS AFTERNOON AS IT PUSHES EAST ACROSS THE MISSOURI OZARKS AND INTERACTS WITH HIGH LEVELS OF INSTABILITY. ADDITIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING AND TONIGHT OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS AS THE COLD FRONT MOVES INTO THE REGION FROM THE NORTHWEST. A FEW OF THESE STORMS COULD ALSO BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY RISKS. THUNDERSTORMS MAY MOVE ACROSS THE SAME LOCATIONS LATE THIS AFTERNOON AND TONIGHT RESULTING IN THE POTENTIAL OF SOME FLASH FLOODING. THERE WILL BE SOME SCATTERED AREAS WHERE AFTERNOON HEAT INDICES REACH THE MID 90S OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL CONTINUE INTO THE DAY ON MONDAY...ESPECIALLY EAST OF U.S. 65. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 6, 3:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 5 S MCDOWELL 36.75N 93.79W
05/06/2012 E0.88 INCH BARRY MO AMATEUR RADIO
&&
HATCHLocal storm report, May 6, 3:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 NW JENKINS 36.81N 93.71W
05/06/2012 E0.88 INCH BARRY MO TRAINED SPOTTER
&&
HATCHLocal storm report, May 6, 3:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 NW KIMBERLING CITY 36.68N 93.46W
05/06/2012 E0.50 INCH STONE MO PUBLIC
&&
HATCHLocal storm report, May 6, 3:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 1 E KIMBERLING CITY 36.63N 93.40W
05/06/2012 E1.00 INCH STONE MO AMATEUR RADIO
&&
HATCHLocal storm report, May 6, 3:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 2 W BRANSON WEST 36.70N 93.41W
05/06/2012 E0.75 INCH STONE MO PUBLIC
&&
HATCHSpecial weather statement, May 6, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 413 PM CDT SUN MAY 6 2012 MOZ066-077-062145- BARTON MO-VERNON MO- 413 PM CDT SUN MAY 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BARTON AND SOUTH CENTRAL VERNON COUNTIES UNTIL 445 PM CDT... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERDELLA...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE NEVADA...SHELDON AND VERDELLA. THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3788 9437 3770 9409 3753 9441 3762 9452 TIME...MOT...LOC 2113Z 222DEG 9KT 3764 9441 HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 63 min |
| May 6, 2:25 PM CDT | Special Weather Statement | SGF | Stone | 35 min |
| May 6, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 44 min |
| May 6, 4:25 PM CDT | Special Weather Statement | SGF | Dade | 35 min |
| May 6, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| May 6, 4:57 PM CDT | Special Weather Statement | SGF | Cedar | 33 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 31 min |
| May 6, 5:31 PM CDT | Flash Flood Warning | SGF | Vernon | 3 hr |
| May 6, 6:43 PM CDT | Special Weather Statement | SGF | Morgan | 32 min |
| May 6, 6:49 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 41 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.